MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER
Catalog Number CRU14SA
Medical Device Problem Codes Material Puncture/Hole (1504); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during treatment in the sfa, the distal tip of the recanalization catheter was allegedly partially separated from the catheter core wire lumen.It was further reported that the catheter was retracted without incident.Reportedly, another recanalization catheter was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Visual inspection: the core wire was broken 0.9 cm from the distal tip.The distal tip was examined under microscopic magnification and no material separation was present.The outer catheter was examined under microscopic magnification (40x) and a puncture was observed at the location of the core wire break.No anomalies were noted to the transducer or saline hub, and no kinks were noted to the catheter.Performance/functional evaluation: the patency of the guidewire lumen was tested by advancing an in-house 0.014¿ guidewire.The guidewire was loaded through the rapid exchange junction and exited the distal tip with no issues.Medical records review: medical records were not provided for review.Image/photo review: images/photos were not provided for review.Conclusion: the investigation was confirmed for fracture as the corewire was observed to be broken.The investigation was also confirmed for material puncture as the outer catheter was observed to be punctured at the location of the core wire break.The investigation was unconfirmed for material separation as the distal tip was intact.It is likely that the corewire fracture led to the catheter puncture.However, the definitive root cause for this event could not be determined based upon the available information.It was unknown whether patient and/or procedural issues contributed to the event.Labeling review: the current ifu (instructions for use) states: warnings and precautions: when using the crosser in tortuous anatomy, the use of a support catheter is recommended to prevent kinking or prolapse of the crosser catheter tip.Kinking or prolapse of the tip could cause catheter breakage and/or malfunction.Interventional use: slowly advance the catheter tip through the lesion.Apply steady, constant pressure so the tip of the catheter is engaged to the lesion.Upon successful recanalization of the lesion, advance the guidewire distal to the lesion and then withdraw the crosser 14p, 14s, or 18 catheter.(b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
CROSSER CTO RECANALIZATION CATHETER
Common Device Name
RECANALIZATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6142910
Report Number2020394-2016-01132
Device Sequence Number1075731
Product Code DQY
UDI-Device Identifier10801741125567
UDI-Public(01)10801741125567(17)180828(10)GFAV3394
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072776
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2018
Device Catalogue NumberCRU14SA
Device Lot NumberGFAV3394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/02/2016
Supplement Report FDA Received Date01/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR
Patient Weight80